Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

History of chronic headaches, added low dose of verapamil to current 50mg of pamelor. Is it effective ?

Hi, I m a 25 yr old woman with a history of chronic headaches . My neurologist recently added a low dose of verapamil to my current 50mg of pamelor. I have a couple of questions, how effective is verapamil for headache prevention, I ve tried just about everything else and nothing has really helped. And my second question is it ok to have a few drinks once in a while while on these? I ve had no problems with having a few drinks on the pamelor, but i was wondering if it would be ok with the verapamil. Both of these meds i take before i go to sleep, so its not like i would take them and then start drinking. Thanks for your help.
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Verapamil is an effective drug in chronic headaches. It reduces the frequency and severity of headaches. You should continue them for at least a month before taking a call on its effectiveness.

You can take occasional drinks while being on these medications.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor